MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION 8MMX50CM, TW, H, ADVANTA VXT, GDS

ATRIUM MEDICAL CORPORATION 8MMX50CM, TW, H, ADVANTA VXT, GDS
Model Number 22214
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that during removal of the external support the advanta vxt graft wall was damaged, particles of the wall material stuck onto the spiral and the graft wall was damaged and weakened.They noticed the damaged wall does not hold the sutures.Product was used for testing purposes and was not used on a patient.
 
Additional Manufacturer Narrative
According to the reported complaint received the user was performing a bench top assessment with an advanta vxt helix supported graft for non-clinical testing.The actual product was not returned for evaluation and the device history record review found that the product met all specifications.After careful review of the video supplied and the still images of the procedure performed by the technician in the removal of the helix from the advanta vxt graft, it is clear that the instructions for use (ifu) were not followed.Video imagery provided showed that the helix was not removed in accordance with the (ifu).The rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons.The ifu states the following steps for the proper removal of the external "rings" or "helix" from the advanta vxt vascular graft: hold the graft flat (horizontal).Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle, being mindful not to catch the outer soft wrap.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.Conclusion: the overly forceful nature in which the helix was removed and the failure to draw the helix off the graft (secured horizontally) at a 45° angle in a slow and consistent manner led to degradation of the graft.

Brand Name
8MMX50CM, TW, H, ADVANTA VXT, GDS
Common Device Name
8MMX50CM, TW, H, ADVANTA VXT, GDS
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
merrimack NH 03054
MDR Report Key6059445
Report Number3011175548-2016-00007
Device Sequence Number16341969
Product Code DSY
UDI-Device Identifier00650862222142
UDI-Public00650862222142
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/17/2019
Device Model Number22214
Device Catalogue Number22214
Device Lot Number404700
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/26/2016
Supplement Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1